Oklahoma, 2005

Hail in Oklahoma, August 24, 2005

August 24, 2005 · NWS TSA · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Aug 24, 4:37 PM CST, 8 minutes earlier.

Area forecast discussion, Aug 24, 4:37 PM CST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
537 PM CDT WED AUG 24 2005

.MESOSCALE UPDATE...
THE SEVERE THUNDERSTORM IN SOUTHWEST LATIMER COUNTY HAS BECOME
A POTENTIALLY DANGEROUS STORM.  THE CELL HAS DEVELOPED A
PERSISTENT LOW AND MID-LEVEL MESOCYCLONE...WHICH HAS IN TURN
HELPED TO FORCE A VERY STRONG UPDRAFT.  THIS ALL SUGGESTS THE
POTENTIAL FOR DAMAGING DOWNBURSTS AND VERY LARGE HAIL...A TRIPLE
BODY SCATTER SPIKE HAS BEEN NOTED IN THE CELL.

THE STORM IS NEARLY STATIONARY AND WILL PRODUCE LOCALLY VERY HEAVY
RAIN.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM FORECASTER ID= 8
LONG TERM FORECASTER ID= 1
Hazardous weather outlook, Aug 24, 2:45 PM CST, 2 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
345 PM CDT WED AUG 24 2005

ARZ001-002-010-011-019-020-029-OKZ049-053>076-251000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
345 PM CDT WED AUG 24 2005

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA ONE...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
        ONSET...ONGOING.
        AREA TWO...WEST AND NORTHWEST OF TULSA.
        ONSET...AFTER 5 PM.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...SOUTHEAST OKLAHOMA AND NORTHWEST OF TULSA.
	ONSET...AFTER 4 PM.

DISCUSSION...
AN OLD OUTFLOW BOUNDARY STRETCHING WEST TO EAST ACROSS PITTSBURG
LATIMER AND LE FLORE COUNTIES WAS THE FOCUS OF ONGOING CONVECTION AT
LATE AFTERNOON.  THIS CONVECTION WILL ENABLE SLOW MOVING PULSE
SEVERE STORMS WITH RAINFALL RATES UP TO TWO INCHES AN HOUR INTO THE
EARLY EVENING HOURS FOR SOUTHEASTERN OKLAHOMA.

IN ADDITION...A WEAK UPPER DISTURBANCE CONTINUES TO APPROACH FROM
THE WEST.  THIS FEATURE IS EXPECTED TO IGNITE THUNDERSTORMS TO THE
WEST OF THE TULSA FORECAST AREA LATE THIS AFTERNOON.  AS THE
THUNDERSTORMS MOVE EAST THIS EVENING THEY WILL BECOMING MORE
WIDESPREAD.  NORTHWESTERN PARTS OF THE TULSA FORECAST AREA ARE THE
MOST VULNERABLE.

FORECAST WIND POTENTIAL INDICES SUGGEST THUNDERSTORM WINDS UP TO 70
MPH WILL BE POSSIBLE WITH THE STRONGEST STORMS.

LOCALIZED HEAVY RAINS WILL ALSO BE POSSIBLE.
THE AREA OF PRIMARY CONCERN IS NEAR THE KANSAS OKLAHOMA BORDER
OVERNIGHT.  THIS SAME AREA HAS EXPERIENCED HEAVY RAINS
RECENTLY...AND WILL BE CLOSELY MONITORED FOR AN INCREASE IN THE
FLOOD FLOOD RISK.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED ACROSS PORTIONS OF NORTHEAST
OKLAHOMA BY LATE AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT INDEX POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT INDEX POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT INDEX POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THUNDERSTORM CHANCES WILL REMAIN THROUGH THE FORECAST
PERIOD AS WEAK BOUNDARIES WILL REMAIN IN AND NEAR THE FORECAST
AREA. HIGH AFTERNOON HEAT INDEX VALUES WILL ALSO REMAIN LIKELY
THROUGH SATURDAY...ESPECIALLY OVER SOUTHEAST OKLAHOMA.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Aug 24, 1:23 PM CST, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
223 PM CDT WED AUG 24 2005

OKZ076-242000-
LE FLORE OK-
223 PM CDT WED AUG 24 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 300 PM CDT
FOR THE FOLLOWING COUNTY:

IN SOUTHEAST OKLAHOMA
     LE FLORE

AT 223 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES
NORTHEAST OF BIG CEDAR...NEARLY STATIONARY. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...BIG CEDAR...MUSE AND WHITESBORO.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Aug 24, 2:45 PM CST, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
345 PM CDT WED AUG 24 2005

OKZ054-059-250400-
OSAGE-PAWNEE-
345 PM CDT WED AUG 24 2005

...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
742 IN EFFECT UNTIL 11 PM CDT FOR THE FOLLOWING AREAS...

IN OKLAHOMA THIS WATCH INCLUDES 2 COUNTIES

IN NORTHEAST OKLAHOMA

OSAGE... PAWNEE...

THIS INCLUDES THE CITIES OF...PAWHUSKA AND PAWNEE.
Special weather statement, Aug 24, 2:58 PM CST, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
358 PM CDT WED AUG 24 2005

OKZ075-242130-
LATIMER OK-
358 PM CDT WED AUG 24 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 430 PM CDT
FOR THE FOLLOWING COUNTY:

IN SOUTHEAST OKLAHOMA
     LATIMER

AT 358 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
SOUTHWEST OF BENGAL...STATIONARY. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...BENGAL AND PANOLA.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Aug 24, 4:16 PM CST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
516 PM CDT WED AUG 24 2005

OKZ075-242245-
LATIMER OK-
516 PM CDT WED AUG 24 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 545 PM CDT
FOR THE FOLLOWING COUNTY:

IN SOUTHEAST OKLAHOMA
     LATIMER

AT 516 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
SOUTHWEST OF YANUSH...STATIONARY. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...VETERANS COLONY...YANUSH...HIGGINS
AND DAMON.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.

The radar

The Western Arkansas radar (KSRX), 114 km away, was scanning. The volume nearest the first event began at 22:44 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Latimer

When
August 24, 4:45 PM CST to 5:05 PM CST
Where
Latimer County, 1 mi W of Higgins
Measured
2.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.800, -95.467

A nearly stationary supercell thunderstorm produced hail for about 20 minutes, the largest of which was baseball size.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2005Every state in 2005This day in weather historyWarnings in Oklahoma, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5472715.